MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-012
Medical Device Problem Codes Difficult to Advance (2920); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 12mm amplatzer vascular plug ii ((b)(4)) was chosen for implant in an emergency left internal iliac artery aneurysm rupture case using a 5f non-abbott delivery system.At the start of the procedure, 10,000 units of heparin were administered intravenously.After the delivery system was delivered to the left aneurysm rupture site, it was attempted to deliver the device, but strong resistance was encountered near the right common iliac artery.The device was not able to be delivered to the aneurysm site and was not deployed inside the patient.It was noted that there was mild tortuosity of the right common iliac artery.It was believed that the lumen was not flat, and a defect was suspected in the device.The device ((b)(4) ) was removed from the patient.It was observed that the device ((b)(4)) had a small amount of a thrombus-like substance was attached.A new 12mm amplatzer vascular plug ii ((b)(4)) was chosen for implant.The device was delivered to the right common iliac artery without resistance and placed without issue.The procedure was concluded.There was no clinically significant delay and he patient remained hemodynamically stable throughout the procedure.The patient was reported as discharged.
 
Additional Manufacturer Narrative
An event of difficulty in delivering the device and a thrombus on the device was reported.A returned device inspection to rule out any device-related causes could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined, but the patient's tortuous anatomy may have caused the reported difficulty in delivering the device.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Information from the field indicated that a 5f non-abbott delivery sheath was used to deliver the device.Per the instructions for use, the minimum recommended size delivery system for use with a 12 mm avp ii plug is a 6f.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16478443
Report Number2135147-2023-00997
Device Sequence Number3199098
Product Code KRD
UDI-Device Identifier00811806010397
UDI-Public00811806010397
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number9-AVP2-012
Device Catalogue Number9-AVP2-012
Device Lot Number7741134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale